Alert archive / Florida / Special Weather Statements in 2014
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 18, 2014, 4:03 PM EDT for Indian River County, Florida. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2014, 4:03 PM EDT (20:03 UTC)
- Expired
- Aug 18, 2014, 5:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Melbourne, FL
County Indian River County, FL
The radar
The Melbourne radar (KMLB), 24 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1532 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
142
WWUS82 KMLB 182003
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
403 PM EDT MON AUG 18 2014
FLZ047-054-182100-
INDIAN RIVER-SOUTHERN BREVARD COUNTY-
403 PM EDT MON AUG 18 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER SOUTHEASTERN BREVARD COUNTY...INDIAN RIVER COUNTY...
* UNTIL 500 PM EDT.
AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER PALM BAY...MOVING
EAST-SOUTHEAST AT 10 MPH.
ADDITIONAL STRONG STORMS ARE EXPECTED TO DEVELOP ACROSS FAR SOUTHERN
BREVARD AND INDIAN RIVER COUNTIES AS NUMEROUS BOUNDARIES COLLIDE
ACROSS THE REGION.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2764 8083 2804 8080 2805 8059 2804 8057
2798 8054 2799 8053 2803 8056 2806 8056
2806 8054 2791 8046 2788 8046 2775 8038
2761 8034
TIME...MOT...LOC 2002Z 292DEG 10KT 2793 8063
$$
MOSESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 18, 3:03 PM EDT, 1 hour earlier.
Area forecast discussion, Aug 18, 3:03 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 303 PM EDT MON AUG 18 2014 .DISCUSSION... CURRENTLY-TONIGHT...CLOUD PATTERN LOOKS SIMILAR TO 24 HOURS AGO EXCEPT THAT AN OUTFLOW BOUNDARY FROM NORTH FLORIDA CONVECTION WAS DROPPING INTO OUR NORTHERN SECTIONS. ADDITIONALLY...THE ISOLATED EAST COAST CONVECTION HAD ALREADY GENERATED LIGHTNING STRIKES. WITH THIS IN MIND...AND AN INTERACTION OF THE WEST/EAST COAST SEA BREEZE BOUNDARIES SET TO OCCUR DURING THE EARLY EVENING...THERE WILL BE MORE COVERAGE OF CONVECTION THAN 24 HOURS AGO...AND A FEW STRONGER STORMS SHOULD ALSO OCCUR. EXPECT THAT MOST OF THE CONVECTION WILL HAVE WOUND DOWN BY SUNSET. (PREVIOUS DISCUSSION) TUE-THU...MID LEVEL RIDGE ACROSS THE AREA WILL LEAD TO A SUPPRESSED AND DRIER ATMOSPHERE WITH ABOVE NORMAL TEMPS AND BELOW NORMAL RAIN CHANCES PERSISTING OVER CENTRAL FLORIDA. HIGHS WILL RANGE FROM THE LOW 90S ALONG THE COAST FROM BREVARD COUNTY TO THE TREASURE COAST WITH MID 90S FARTHER NORTH AND INLAND. HEAT INDEX VALUES WILL TYPICALLY RANGE FROM 100-105 EACH AFTERNOON. AFTERNOON SHOWERS AND STORMS WILL GENERALLY REMAIN ISOLATED WITH BEST CHANCE FOR RAIN TRANSITIONING INLAND WHERE SEA BREEZE BOUNDARY INTERACTIONS ARE MORE LIKELY. FRI-SUN...MID LEVEL RIDGE SHIFTS NORTHWEST AND STRENGTHENS ACROSS THE LOWER MISSISSIPPI VALLEY AS TROUGH DEEPENS NEAR TO OFFSHORE THE EASTERN U.S. SEABOARD. ENERGY PUSHING SOUTHWARD ON THE WEST SIDE OF THIS TROUGH PUSHES A WEAK FRONTAL BOUNDARY TOWARD FLORIDA LATE IN THE WEEKEND. MOISTURE GRADUALLY INCREASES THROUGH THE PERIOD WITH DEEPER MOISTURE OVER THE REGION BY SUNDAY WITH CLOSER APPROACH OF THE FRONT. HAVE THEREFORE KEPT THE TREND OF INCREASING RAIN CHANCES EACH DAY FROM 20-30 PERCENT FRIDAY UP TO 40-50 PERCENT SAT/SUN. TEMPS TO REMAIN HOT IN THE LOW TO MID 90S. && .AVIATION... ISOLATED TO SCATTERED SHOWERS/STORMS WILL OCCUR THROUGH EVENING WITH THE HIGHEST CHANCES NEAR THE COAST DUE TO MORE BOUNDARY INTERACTIONS...ESPECIALLY KDAB. IN ADDITION TO BRIEF MVFR-IFR AND OCCASIONAL-FREQUENT LIGHTNING STRIKES...A FEW STORMS COULD PRODUCE STRONG WIND GUSTS TO AROUND 35 KNOTS. THE SOUTH COAST FROM KFPR- KSUA LOOKS TO BE IN A MORE STABLE ENVIRONMENT SO ANYTHING THAT AFFECTS THOSE SITES WOULD BE LATE...TOWARDS SUNSET. && .MARINE... TONIGHT...ATLANTIC RIDGE AXIS OVER SOUTHERN PENINSULA WILL PROVIDE A SOUTHWEST/SOUTH WIND FLOW. PRESSURE GRADIENT WILL BE A LITTLE GREATER OVER NORTHERN WATERS DUE TO LOWERED PRESSURES ALONG FRONTAL BOUNDARY WELL TO OUR NORTH...SO SPEEDS 10 TO 15 KNOTS WILL OCCUR IN THE NORTH OFFSHORE WATERS. THERE IS A CHANCE FOR OFFSHORE MOVING STORMS THROUGH EVENING...ESPECIALLY FROM FORT PIERCE INLET NORTHWARD. TUE-SAT...SFC RIDGE OVER THE ATLANTIC SHIFTS SLOWLY NORTH AND ACROSS THE AREA THROUGH THE WORK WEEK. W/SW WINDS WILL BECOME MORE S/SE BY LATE WEEK WITH SPEEDS REMAINING BELOW 15 KNOTS. SEAS 3 FEET OR LESS. BY SAT THE ATLANTIC RIDGE IS PROGGED TO SETTLE A LITTLE SOUTH AS A FRONTAL TROUGH DROPS DOWN THE EASTERN SEABOARD. THIS MAY LEAD TO AN INCREASED CHANCE FOR OFFSHORE MOVING AFTERNOON STORMS. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 94 75 94 / 20 20 10 20 MCO 75 96 75 95 / 10 20 10 20 MLB 75 93 75 92 / 10 20 10 10 VRB 73 92 74 92 / 10 20 10 10 LEE 76 96 76 96 / 10 20 10 20 SFB 77 96 76 96 / 10 20 10 20 ORL 77 96 77 95 / 10 20 10 20 FPR 74 91 73 92 / 10 20 10 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM...LASCODY IMPACT WX....MOSES
Hazardous weather outlook, Aug 18, 10:38 AM EDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1038 AM EDT MON AUG 18 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-182100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1038 AM EDT MON AUG 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A FAIRLY DRY AND STABLE AIRMASS REMAINS IN PLACE ACROSS EAST CENTRAL FLORIDA TODAY. STORM COVERAGE WILL REMAIN BELOW NORMAL...WITH ONLY ISOLATED STORMS PUSHING EAST ACROSS THE PENINSULA DURING THE EARLY TO MID AFTERNOON. A STRONG STORM OR TWO WILL BE POSSIBLE WHERE STORMS INTERACT WITH THE EAST COAST SEA BREEZE LATER THIS AFTERNOON...CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH. .MARINE THUNDERSTORM GUST IMPACT... ISOLATED STORMS ARE EXPECTED TO DEVELOP AND MOVE EAST AT 10 TO 15 MPH THIS AFTERNOON. INTERACTION WITH THE EAST COAST SEA BREEZE ALONG THE SPACE AND TREASURE COASTS SHOULD PRODUCE A FEW STRONG STORMS WITH GUSTY WINDS UP TO 40 MPH POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. COVERAGE OF STORMS IS EXPECTED TO BE MUCH BELOW NORMAL FOR THIS TIME OF YEAR TUESDAY THROUGH THURSDAY AND THIS WILL BRING HOT TEMPERATURES AND HEAT INDICES BETWEEN 101 AND 105. MORE TYPICAL SCATTERED AFTERNOON LIGHTNING STORMS SHOULD RETURN THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MOSES/KELLY
In the hours before
Special weather statement, Aug 18, 3:24 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
324 PM EDT MON AUG 18 2014
FLZ041-141-182015-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-
324 PM EDT MON AUG 18 2014
...FUNNEL CLOUDS POSSIBLE OVER NORTHEASTERN VOLUSIA COUNTY...
AT 319 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STORMS CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND
GUSTS FROM ORMOND BY THE SEA TO DELEON SPRINGS...MOVING EAST AT 15
MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE GUSTY WINDS
AND FUNNEL CLOUDS INCLUDE ORMOND BEACH...DAYTONA BEACH...DAYTONA
INTERNATIONAL SPEEDWAY AND HOLLY HILL.
LAT...LON 2916 8097 2910 8092 2908 8093 2907 8090
2903 8089 2894 8082 2891 8087 2899 8137
2902 8139 2906 8145 2927 8128 2927 8116
2934 8116 2938 8108
TIME...MOT...LOC 1923Z 274DEG 12KT 2936 8098 2912 8128
MOSESSpecial weather statement, Aug 18, 4:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
403 PM EDT MON AUG 18 2014
FLZ047-054-182100-
INDIAN RIVER-SOUTHERN BREVARD COUNTY-
403 PM EDT MON AUG 18 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER SOUTHEASTERN BREVARD COUNTY...INDIAN RIVER COUNTY...
* UNTIL 500 PM EDT.
AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER PALM BAY...MOVING
EAST-SOUTHEAST AT 10 MPH.
ADDITIONAL STRONG STORMS ARE EXPECTED TO DEVELOP ACROSS FAR SOUTHERN
BREVARD AND INDIAN RIVER COUNTIES AS NUMEROUS BOUNDARIES COLLIDE
ACROSS THE REGION.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2764 8083 2804 8080 2805 8059 2804 8057
2798 8054 2799 8053 2803 8056 2806 8056
2806 8054 2791 8046 2788 8046 2775 8038
2761 8034
TIME...MOT...LOC 2002Z 292DEG 10KT 2793 8063
MOSESThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:16 PM EDT | Special Marine Warning | MLB | 59 min | |
| Aug 18, 3:24 PM EDT | Special Weather Statement | MLB | Volusia | 51 min |
| Aug 18, 4:02 PM EDT | Special Marine Warning | MLB | 58 min | |
| Aug 18, 5:31 PM EDT | Special Weather Statement | MLB | Osceola, Seminole | 89 min |
| Aug 18, 7:32 PM EDT | Special Weather Statement | MLB | Osceola | 43 min |
Nearby
Special Weather Statements in Florida, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.